Thyroid Disorders Community
Anxiety Help
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Anxiety Help

Hi please help me, Does anyone else suffer from anxiety even when there numbers are just a little bit off? My GP just doesn't get it and its difficult to get blood tests.  I seem to yo yo with my results from TSH 1.2 to 9 and back to 3 then 0.45 in a 9 month period with no change in medication???? I asked me Dr about Hashi but she says it makes not difference why I have an under active thyroid! Does anyone take St Johns Wort , does it affect the Levothyroxine. I am so fed up with feeling scared/anxious all the time it feels like a constant battle.
13 Comments Post a Comment
Blank
Avatar_f_tn
TSH is a screening test at best.  It should never be used alone as a basis for meds dosing.  

While I think that it's a good thing to know if you have Hashi's or not for a number of reasons, your doctor is correct that regardless of the cause, hypo is treated the same.

Has your doctor tested FREE T3 and FREE T4 as well as TSH?  If so, please post results and reference ranges (vary lab to lab and have to come from your own lab report).  If not, you can request that she order those or find a doctor who knows enough about thyroid to order them regularly.  
Blank
Avatar_m_tn
I get depression more than anxiety, but like you it does not take to much to bring it on, if my levels start dropping, then bam it hits me, and like goolarra said, you need an MD to test more often, if you have  Hashimoto's your thyroid is under attack, so because of that progression your levels tend to change, so you need to be tested often to keep track.
Best Wishes FTB4
Blank
200220_tn?1361955154
I have a friend that has depression, anxiety.  Most of all she is having jerks in her body, numbness and tingling. She says her doctor tested her thyroid and it is ok.  Has anybody every had jerks, numbness and tingling.  She is scared and so upset.  She has seen so many doctors and is being treated with acupuncture, vitamins.  She is taking no meds for depression as she reacts to them.  She presently is taking klonipin (klonopin).  She thinks the numbness is coming from that.  I am just asking as I am desperate to help her.  Thanks
Blank
Avatar_f_tn
Numbness and tingling always makes me think B-12 and pernicious anemia.  Has she had that tested?  Taking vitamins orally with PA will not help as the gut lacks a substance that metabolizes B-12; it has to be injected.

Did she have a complete thyroid panel, not just TSH?  And were her FT3 and FT4 levels well up in the ranges?
Blank
200220_tn?1361955154
thank you for answering.  I do not know the answers.  I believe she has had the B-12 tested.  Probably just the TSH.  She is suffering terribly and wants to die.  She is a young vibrant women with 2 children and is an assistant pastor of a large church.  She is not able at this time to function.  I am going to call her and read her your remarks.  Thank you again.  I want to help her so much.  
Blank
Avatar_f_tn
Also to add that my b12 levels were in the normal range, and my thyroid levels were in the "normal range" but my antibodies were not". Tell your friend I know what she is going through. I felt the same way and I have two small girls. Tell her she is not alone. I had the jerks, I could not take anti depressants because of side effects, I had every doctor tell me I was depressed or crazy. I lost 50 pounds. I know here story. Had numbness, tingling.  I even felt like bugs were crawling on me. Tell her to hang in there. I'm a witness to what she is going through. If you need to private message me you can. Also let her know I was the minister of music at my church when all of this happened. I have hashimotos disease and I did not have a clue how it affected your body.
Blank
Avatar_f_tn
Oh also kaz I had anxiety also. Especially on synthroid. I changed to levoxyl and it is better for me. My sister does great on synthroid.  Sometimes it's your dosage and other times it could be brand. You will truly be surprised how different types of thyroid meds effect you.
Blank
Avatar_f_tn
I have hypothyroidism, but mild according to the doc. I guess I would qualify as "numbers are a bit off," being called mildly underactive. I'm currently in my first week taking Levoxyl 25 mcg. For some reason, he has me on them for a month or two, then it stabilzes, and then he has me go off them. I go annually for a check up every jan/feb, so that is when i start the medication.

I noticed though, when november comes, it is then when i get feelings of anxiety, sleep problems, thoughts like why are these things happening/nothing is going my way etc, and then I get my thyroid checked, and it's low. But I always thought it was pms, because when we go through pms the symptoms appear similar. I just turned 36. Anyway, I try to eat right and i have researched diets for hypothyroidism. I've started to add the 'pink salt' to my diet, i think its called himalayan salt. I believe this helped. Exercising too, even only 10 - 15 daily.

Do you feel anxiety nonstop? If so, then thats a different issue. I trust my doctor is doing the right thing by me. Being hypo/thsm is in my family from my mother's side, so I was just diagnosed with it 2 trs ago. But if you feel it could be more or that your doc is not doing enough to help, seek another. I've read that research on thyroid diseases is not really doing much to help it - it's as if they either don't think it can be helped or that it can just be managed with today's med and the right diet....who knows...
Blank
Avatar_f_tn
If one brand has fewer side effects for you than another, it's probably that you are sensitive or allergic to the fillers in the tablets (the active ingredient is the same in all).  It gets more complicated since the fillers change in each differnt dose of tablet...they're color coded for strength, so the dyes change.  Keep in mind that there is Tirosint, which is a gelcap with few fillers and hypoallergenic.
Blank
Avatar_f_tn
It's highly unusual for a doctor to put you on thyroid meds temporarily and then take you off over and over again.  When you're on meds, you don't know if your thyroid has stabilized because the labs you have done and/or the way you feel are medicated.  If he takes you off meds, you should have labs 4-6 weeks after to see what your levels are doing.  This is a very unusual approach.

I don't know anything about "pink salt", but I suspect it's not iodized.  Iodine was put into salt for a reason.  If you don't have Hashi's and your thyroid is still at all functional, you need some iodine to make thyroid hormones.  Iodized salt is a majot source of iodine in our diets.
Blank
Avatar_f_tn
Yes, apparantly I was told once before as to why he gets me off them.

What I do is take them 30 days, get tested, then if it has stabilized he says to stop. If it is still underactive, I continue another 30 days, get tested, then says it's stable. I figure because it's really not a problem yet.

The thing is, I'm fine after it stabilizes, up until Nov/Dec again.

The pink salt was recommended to me to take and I believe it has helped.
Blank
Avatar_f_tn
I believe the pink salt is iodized. Table salt is considered "processed" and I've read it can hinder the thyroid as a result.
Blank
Avatar_f_tn
The problem is that if you are tested after 30 days of meds, and your levels are good, it does not mean that your thyroid has "stabilized".  These labs reflect a medicated state.  In order to determine if it has stabilized, you would have to go off meds for 4-6 weeks and retest once they are completely out of your system.  Either you need the meds or you don't, but taking them for a month or two really isn't doing anything for you.  

If you're fine until Nov/Dec after taking the meds, you might have vitamin D tested.  Symptoms of D deficiency can mimic thyroid symptoms, and D deficiency is becoming rampant.  Nov/Dec is when the light is low and our bodies can't make as much D from sunshine.

I'd check into the pink salt to see if it's iodized.  If it's not, you might have to add another source of iodine.  I've never heard of table salt hindering the thyroid in any way.  Do you have a link?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_f_tn
Blank
goolarra
Sisters, OR
649848_tn?1357751184
Blank
Barb135
FL
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
Avatar_m_tn
Blank
flyingfool
WI